Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Myasthenia Gravis

Myoclonic leg seizures

08/25/2008

Question:

does epilepsy of the legs have any relation to myasthenia gravis which i have had for 5 yrs. now i have developed myoclonus of the legs. i wonder if it is from the medication or side effects possibly...mestidon is the medicine.

Answer:

No, I don't believe that there is any relationship between myasthenia gravis and epilepsy involving myoclonus of the legs. Mestinon can cause fasciculations (random twitches in leg muscles). You're treating physician should not, however, mistake for fasciculations for myoclonus. I hope this helps.

For more information:

Go to the Myasthenia Gravis health topic, where you can:

Response by:

John G Quinlan, MD John G Quinlan, MD
Professor of Neurology
College of Medicine
University of Cincinnati